JOURNAL ARTICLE
REVIEW

[Management of coagulation after multiple trauma]

D Fries, T Haas, V Salchner, K Lindner, P Innerhofer
Der Anaesthesist 2005, 54 (2): 137-44
15480518
Hemorrhage after traumatic injury results in coagulopathy which only worsens the situation. This coagulopathy is caused by depletion and dilution of clotting factors and platelets, increased fibrinolytic activity, hypothermia, metabolic changes and anemia. The effect of synthetic colloids used for compensating the blood loss, further aggravates the situation through their specific action on the hemostatic system. Bedside coagulation monitoring permits relevant impairment of the coagulation system to be detected very early and the efficacy of the hemostatic therapy to be controlled directly. Administration of fresh frozen plasma (FFP), platelet concentrates and antifibrinolytic agents is essential for restoring the impaired coagulation system in trauma patients. Clotting factor concentrates should be administered if coagulopathy is based on diagnosed depletion of clotting factors, if FFP is not available and if transfusion of FFP is insufficient to treat the coagulopathy. Recombined FVIIa is frequently employed during severe bleeding which could not be treated by conventional methods but the results of on-going clinical trials are not yet available.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
15480518
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"